Arkansas, 2015Flash Flooding in Arkansas, April 13, 2015
April 13, 2015 · NWS TSA · 3 events in 3 counties and zones
A large, slow-moving area of rain and embedded thunderstorms developed ahead of a cold front that was moving through northwestern Arkansas on the 13th. Moisture was plentiful over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large, slow-moving area of rain and embedded thunderstorms developed ahead of a cold front that was moving through northwestern Arkansas on the 13th. Moisture was plentiful over the region. Portions of west central Arkansas received from two to four inches of rain during this event, which resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 5:39 PM CST, 14 minutes earlier.
Area forecast discussion, Apr 13, 5:39 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT MON APR 13 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
HEAVIER RAIN STARTING TO LIFT NORTHEAST OF THE AREA EARLY THIS
EVENING. OVERCAST CONDITIONS WILL REMAIN OVERNIGHT WITH NORTHEASTERLY
WINDS. ADDITIONAL SHOWERS EXPECTED INTO TUESDAY IN ASSOCIATION WITH
MAIN UPPER LOW. STAYED WITH PROB30 GROUPS FOR NOW UNTIL PRECIP
INTENSITY/COVERAGE BECOMES MORE CERTAIN. OTHERWISE...VFR CONDITIONS
ARE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT MON APR 13 2015/
DISCUSSION...
THE COLD FRONT HAS MOVED THROUGH THE ENTIRE AREA...HOWEVER POST
FRONTAL PRECIP REMAINS ONGOING ACROSS MOST OF THE AREA. A
DEFORMATION ZONE ACROSS THE AREA HAS RESULTED IN RAINFALL AMOUNTS
OF 2-3 INCHES HAS FALLEN ACROSS SE OK SINCE MIDNIGHT. RAINFALL
AMOUNTS SHOULD LESSEN WITH TIME...WHILE AREAL MOVEMENT REMAINS
SLOW GOING ACROSS ERN OK/NW AR.. A DEFINITIVE BACK EDGE TO THE
RAIN SHIELD CONTINUES TO WORK IN FROM SC OK THIS AFTERNOON. OVERALL
COVERAGE OF RAIN AND AMOUNTS SHOULD LESSEN BETWEEN 00-06Z...BUT
WILL CARRY A PRE FIRST PERIOD BASED ON LATEST RADAR TRENDS. NEXT
ROUND OF PRECIP SHOULD FOCUS ACROSS SE OK/ WC AFTER 06Z TONIGHT AS
ADDITIONAL UPPER LEVEL ENERGY ROTATES AROUND THE APPROACHING UPPER
LOW. THIS FEATURE WILL OPEN UP AND LIFT NORTHEAST BY LATE
TOMORROW. WILL TAPER POPS IN THE LATE TUESDAY TO THURSDAY TIME
PERIOD AS THE AREA WILL BE IN BETWEEN SYSTEMS. AS THIS NEXT SYSTEM
IMPACTS THE SOUTHERN PLAINS LATER IN THE WEEK...WILL KEEP HIGHEST
POPS ACROSS WRN ZONES AS THE UPPER LOW SLOWLY MIGRATES FROM THE
FOUR CORNERS REGION INTO THE TX PANHANDLE IN THE THURSDAY TO LATE
SATURDAY TIME FRAME. LATE IN THE WEEKEND... THIS SYSTEM WILL OPEN
UP AND LIFT NORTHEAST. WILL TAPER POPS ACCORDINGLY FROM SW-NE IN
SUN-MON PERIOD. AMPLE CLOUD COVER AND ONGOING RAIN CHANCES WILL
RESULT IN TEMPERATURES BELOW SEASONAL AVERAGES MOST DAYS OF THIS
FORECAST CYCLE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...12
Hazardous weather outlook, Apr 13, 2:09 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON APR 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
309 PM CDT MON APR 13 2015
...HEAVY RAINFALL ALONG WITH A FLASH FLOOD POTENTIAL THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS
NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD RAIN SHOWERS CONTINUE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS BEHIND A COLD FRONT EXITING THE REGION TO THE
SOUTHEAST. HOURLY RAINFALL AMOUNTS OF UP TOWARD A HALF INCH PER
HOUR WITH SOME LOCATIONS RECEIVING UP NEAR ONE INCH PER HOUR HAS
ALLOWED FOR AN INCREASE IN FLASH FLOOD CONDITIONS OVER MUCH OF
EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST
ARKANSAS. AN ISOLATED THUNDER POTENTIAL WILL REMAIN POSSIBLE OVER
FAR SOUTHEAST OKLAHOMA THROUGH THE AFTERNOON HOURS...CLOSER TO
THE COLD FRONT. RAIN CHANCES ALONG WITH ISOLATED THUNDER WILL
CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS
AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY MAKES ITS WAY EAST
NORTHEASTWARD THROUGH WESTERN TEXAS.
ALSO...BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON...GUSTY
NORTHERLY WINDS IN THE 15 TO NEAR 30 MPH HAVE BEEN COMMON ACROSS
THE REGION. THESE GUSTY WINDS SHOULD SUBSIDE THIS EVENING AND
OVERNIGHT WITH NORTHEASTERLY WINDS OF 10 TO 15 MPH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES ARE FORECAST TO CONTINUE THROUGH THE WEEK AS
THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY IN WESTERN TEXAS
MOVES ACROSS THE SOUTHERN PLAINS. A SECOND LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT LOOK TO MOVE INTO THE PLAINS DURING THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND...THUS CONTINUING
THUNDERSTORM POTENTIAL FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
A LIMITED SEVERE POTENTIAL LOOKS TO BE POSSIBLE EACH DAY THIS
WEEK...WITH A SLIGHTLY GREATER POTENTIAL LATE IN THE WEEK AS THE
NEXT COLD FRONT IS FORECAST TO MOVE THROUGH.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 13, 12:44 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 5 WSW HARTSHORNE 34.82N 95.64W
04/13/2015 PITTSBURG OK LAW ENFORCEMENT
HIGHWAY 63 CLOSED DUE TO HIGH WATER BETWEEN BACHE RD AND
HAILEYVILLE
&&
NMMLocal storm report, Apr 13, 2:51 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD POTEAU 35.05N 94.62W
04/13/2015 LE FLORE OK EMERGENCY MNGR
POTEAU PD CLOSING SEVERAL CITY STREETS THAT ARE
IMPASSIBLE DUE TO RISING WATER.
&&
NMMLocal storm report, Apr 13, 5:03 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 1 SW HAILEYVILLE 34.84N 95.59W
04/13/2015 PITTSBURG OK PUBLIC
HIGHWAY 63 CLOSED BETWEEN BACHE ROAD AND HAILEYVILLE DUE
TO HIGH WATER.
0130 PM FLASH FLOOD 2 SW BACHE 34.87N 95.67W
04/13/2015 PITTSBURG OK PUBLIC
HIGH HILL ROAD WASHED OUT BETWEEN ALDERSON AND RACHE
ROADS.
0230 PM FLASH FLOOD 6 WSW MCALESTER 34.90N 95.87W
04/13/2015 PITTSBURG OK PUBLIC
HIGHWAY 31 CLOSED BETWEEN STEVEN TAYLOR INDUSTRIAL PARK
AND HAYWOOD ON THE SOUTHWEST SIDE OF MCALESTER.
0300 PM FLASH FLOOD 5 NW HAYWOOD 34.94N 96.01W
04/13/2015 PITTSBURG OK PUBLIC
Z BRIDGE COMPLETELY SUBMERGED ON DOUBLE SPRINGS ROAD.
0400 PM FLASH FLOOD 3 SW MCALESTER 34.90N 95.81W
04/13/2015 PITTSBURG OK PUBLIC
WATER FLOWING OVER SHUMAN ROAD ONE MILE SOUTH OF FRINK
ROAD.
0430 PM FLOOD 2 ENE MULDROW 35.42N 94.57W
04/13/2015 SEQUOYAH OK PUBLIC
MINOR FLOODING BETWEEN MULDROW AND ROLAND.
0440 PM FLASH FLOOD POTEAU 35.05N 94.62W
04/13/2015 LE FLORE OK PUBLIC
WATER FLOWING OVER THE ROADS NEAR POTEAU.
&&
AEJLocal storm report, Apr 13, 5:08 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD HEAVENER 34.89N 94.60W
04/13/2015 LE FLORE OK PUBLIC
STREET FLOODING IN HEAVENER.
&&
AEJLocal storm report, Apr 13, 5:18 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN EUFAULA 35.29N 95.58W
04/13/2015 M2.07 INCH MCINTOSH OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0605 PM HEAVY RAIN WEBBERS FALLS 35.51N 95.13W
04/13/2015 M2.32 INCH MUSKOGEE OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0605 PM HEAVY RAIN SALLISAW 35.46N 94.79W
04/13/2015 M2.27 INCH SEQUOYAH OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0605 PM HEAVY RAIN STIGLER 35.25N 95.12W
04/13/2015 M2.54 INCH HASKELL OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0605 PM HEAVY RAIN WISTER 34.97N 94.72W
04/13/2015 M2.89 INCH LE FLORE OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0605 PM HEAVY RAIN MCALESTER 34.93N 95.77W
04/13/2015 M2.76 INCH PITTSBURG OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0610 PM HEAVY RAIN TALIHINA 34.75N 95.05W
04/13/2015 M3.39 INCH LE FLORE OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
0610 PM HEAVY RAIN CLAYTON 34.59N 95.35W
04/13/2015 M2.26 INCH PUSHMATAHA OK MESONET
RAINFALL TOTAL SINCE MIDNIGHT.
&&
AEJFlash Flood, Franklin
- When
- April 13, 5:53 PM CST to 10:00 PM CST
- Where
- Franklin County, Charleston to 0.79 mi S of Charleston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.300, -94.030
A few streets in town were closed due to high water.
Flash Flood, Crawford
- When
- April 13, 5:53 PM CST to 10:00 PM CST
- Where
- Crawford County, 2 mi N of Mulberry to 2.31 mi N of Mulberry
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.529, -94.050
Locally heavy rainfall resulted in flooding north of Mulberry.
Flash Flood, Sebastian
- When
- April 13, 6:02 PM CST to 10:00 PM CST
- Where
- Sebastian County, 1.36 mi SE of Prairie Creek to 2.31 mi SSE of Prairie Creek
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.039, -94.330
Locally heavy rainfall resulted in the flooding of portions of Highway 96.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571844, 571845, 571846.